High Wind, Kittson
- When
- November 8, 6:49 PM CST to November 9, 4:29 AM CST
- Where
- Kittson forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
An area of surface low pressure took shape over southeast Montana on tuesday morning (11-8-05). The low tracked east into north central South Dakota, shifted northeast toward Grand Forks, ND, before finally exiting into southwest Ontario.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
An area of surface low pressure took shape over southeast Montana on tuesday morning (11-8-05). The low tracked east into north central South Dakota, shifted northeast toward Grand Forks, ND, before finally exiting into southwest Ontario. The low, which began at 1006 mb in southeast Montana, rapidly deepened as it moved from Grand Forks into southwest Ontario. By wednesday morning (11-9-05), the low had deepened to 988 mb. With the rapidly deepening surface low pressure system, northwest winds also became quite strong once the low passed into Canada. Tree branches were knocked onto wires in the Fargo-Moorhead area, causing some brief power outages. Garbage cans, lawn furnature, and debris were blown around all across the area. A tree fell on a house in Bemidji, while other fallen trees caused sporadic power outages across northwest Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 8, 6:39 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
639 PM CST TUE NOV 8 2005
.UPDATE...
WILL BE ISSUING HIGH WIND WARNING TONIGHT INTO WEDNESDAY MORNING
FOR ALL OF ND INTO VALLEY COUNTIES OF MN. STRONG DARKENING NOTED
ON WATER VAPOR IMAGERY WITH 50-55KT TO MIX TO SFC IN ADIABATIC
LAYER SHORTLY AFTER 03Z TONIGHT MOVING INTO EASTERN ND. WINDS
ALREADY GUSTING TO 50KT IN ABR GETTING CLOSE TO EXTREME SE ND WITH
FIRST PRESSURE RISE MAX. SECONDARY PRESSURE RISE MAX WILL MOVE
INTO NORTHERN VALLEY AFTER 06Z AS WELL. RUC MODEL IS VERY BULLISH
WITH 70KT AT 850MB AFTER 06Z...WITH REST OF MODELS 50-55KT WITH
STRONG Q VECTOR DIVERGENCE AND IMPLIED SUBSIDENCE. PRESSURE
GRADIENT WILL ALSO TIGHTEN AS LOW PRESSURE DEEPENS RAPIDLY AND
LIFTS EAST/NORTHEAST. THEREFORE WILL BE ISSUING UPDATED
GRIDS/ZFP/NPW SHORTLY. THERE WILL ALSO BE SOME SNOW ON THE
BACKSIDE OF SYSTEM AND SOME BLOWING/REDUCED VISIBILITIES IN
NORTHERN AREAS LATER TONIGHT AS WELL. WILL MENTION THIS IN NPW AND
CONTINUE TO EVALUATE AREAS TO THE EAST FOR ANY UPGRADES.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WARNING UNTIL 9 AM CST WEDNESDAY FOR NDZ006-NDZ007-
NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-NDZ026-NDZ027-NDZ028-
NDZ029-NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-NDZ053-NDZ054.
MN...HIGH WIND WARNING UNTIL 9 AM CST WEDNESDAY FOR MNZ001-MNZ002-
MNZ003-MNZ004-MNZ007-MNZ027-MNZ028-MNZ029-MNZ030-MNZ031-
MNZ032-MNZ040.
WIND ADVISORY UNTIL 9 AM CST WEDNESDAY FOR MNZ005-MNZ006-MNZ008-
MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-MNZ023-
MNZ024.
&&
KELLENBENZHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 639 AM CST TUE NOV 8 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 639 AM CST TUE NOV 8 2005 ...STRONG WINDS TO DEVELOP TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ...WIND ADVISORY IN EFFECT FOR EASTERN NORTH DAKOTA...AND PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT... WINDS WILL SWITCH TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH IN EASTERN NORTH DAKOTA AND PARTS OF WESTERN MINNESOTA EARLY THIS EVENING. THE WINDS WILL REMAIN STRONG THROUGH THE NIGHT. IN ADDITION...THE FAR NORTHERN PARTS OF THE AREA COULD SEE RAIN CHANGE OVER TO SNOW AFTER MIDNIGHT WHICH IN COMBINATION WITH THE WIND....COULD POSSIBLY REDUCE VISIBILITIES...ESPECIALLY IN OPEN COUNTRY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NG
The national radar mosaic for the moment the first event began.
6 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484657, 5484658, 5484659, 5484660, 5484661, 5484662.